Thunderstorm Wind, Fayette
- When
- June 22, 3:25 PM CST
- Where
- Fayette County, Hagarstown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.950, -89.167
Numerous trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 22, 3:12 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 412 PM CDT THU JUN 22 2006 .DISCUSSION... THE 12Z SHORT-TERM MODELS (TIL SUNDAY)...ADVERTISE AN OVERALL PATTERN CHANGE IN THE OFFING OVER THE NEXT FEW DAYS...WITH OUR ZONAL PROGRESSIVE PATTERN CHANGING...AS A TROF DEVELOPS JUST E OF THE MS RVR VLY AND RDGS AMPLIFY BOTH OVR THE WRN CONUS AND JUST OFF THE E COAST OF THE CONUS. A SERIES OF SHORTWAVES WILL DROP DOWN IN THE NW MID LEVEL FLOW BUT MANY OF THEM WILL BE QUITE WEAK OR MOVING IN A DRY ATMOSPHERE THRU THE COLUMN. AT THE SURFACE...A VERY COMPLEX MAP AT THE MOMENT...WITH AN OLD OUTFLOW BOUNDARY SETTLING ACROSS THE SRN PORTION OF IL AND MO...FROM JUST N OF KEVV TO JUST N OF KFAM TO JUST N OF KSGF. SEVERAL OTHER SMALLER OUTFLOWS ARE ALSO CRISS CROSSING THE FA ATTM. OF IMPORTANCE IS AN MCV FROM AN MCS THAT AFFECTED ERN KS LAST NIGHT THAT IS MOVING INTO CNTRL MO ATTM. OLD OUTFLOW HAS IN MANY REGARDS BECOME THE EFFECTIVE FRONT...ALTHOUGH IT HAS SHOWN SIGNS OF WEAKENING THE PAST FEW HOURS. EITHER WAY...LOOK FOR OLD SYNOPTIC FNT TO FINALLY MAKE ITS WAY THRU THE FA TNGT AND SETTLE ACRS SRN MO/SRN IL BY FRIDAY MORNING. A RIDGE THEN BUILDS INTO THE AREA FOR FRIDAY NIGHT THRU SUNDAY. THE GFS...AS USUAL...IS NOT TOO RELIABLE...WITH WAY TOO MUCH CONVECTIVE FEEDBACK AFFECTING MANY FIELDS...FROM THE OVERDEVELOPED SFC LO TO THE VORTICITY BEING TOO STRONG...TO THE BULLSEYE ON THE QPF FIELDS. NMM WRF SEEMS TO BE AN ACCEPTABLE MODEL TO USE...ALTHOUGH ALSO FEEL THAT IT HANGS ON TO PCPN ASSOCIATED WITH MCV TOO LONG...WITH AREAS IN NERN/CNTRL MO DRYING OUT BY EARLY THIS EVENING. FOR TONIGHT...MCV IS MAIN FEATURE TO DRIVE PCPN THIS EVENING AND WILL USE RADAR TRENDS TO DERIVE MUCH OF THE TIMING. AS THIS MCV HAS INTERACTED WITH THE MOST UNSTABLE AND GENERALLY UNWORKED OVER AIR TO THE S AND E OF KSTL...TSRA HAS LIT UP. WILL GO WITH CATEGORICAL POPS ALL AREAS SAVE THE N AND W FOR THIS PERIOD. NAM ALSO SHOWS RIGHT ENTRANCE REGION OF H250 JET GETTING IN ON THE ACT LATER TONIGHT AND PROBABLY WILL SUSTAIN SOME LIGHT PCPN AND SCT TSRA TO SOME DEGREE WELL INTO THE NIGHT AND INTO FRIDAY MORNING... WHERE THESE AREAS WILL ALSO BE CLOSEST TO THE CDFNT. MOS MIN TEMPS WERE ACCEPTABLE. FOR FRIDAY...THE GOOD MOISTURE (PWATS AOA 1.5) GETS SHUNTED TO THE SERN SECTIONS OF THE FA AND WITH THE FRONTAL BOUNDARY STAYING ACROSS THE FAR SRN SECTIONS OF MO/IL...HAVE MY DOUBTS ON HOW MUCH PCPN WE WILL SEE THIS PERIOD FOR THE STL METRO AREA AND AREAS N AND W. DID TRIM POPS BACK SOME...BUT CHANGES WERE GENERALLY MINIMAL FROM PREVIOUS FORECAST. GOING FOR PCPN CHANCES WILL BE BACKBUILDING H250 JET WHICH WILL MAINTAIN RIGHT ENTRANCE REGION DIV OVER THE SERN FA. THIS HISTORICALLY HAS YIELDED PCPN POST- FRONTAL PCPN...SO ANOTHER REASON CHANGES WERE MINIMAL. THIS FEATURE EXPECTED TO EXIT BY MIDDAY FRIDAY AND PCPN CHANCES SHARPLY DECREASE THEREAFTER. MOS MAX TEMPS ACCEPTED. FOR SATURDAY AND SUNDAY...RELATIVELY DRY AIR SETTLES OVER THE FA FOR THE WEEKEND AND SHOULD MINIMALIZE ANY IMPACT FROM VORT MAXES THAT ATTEMPT TO AFFECT THE AREA....ESPECIALLY WITH SFC RDG IN PLACE THAT WILL LIMIT ANY LO LEVEL MOISTURE RETURN. HAVE PLACED SOME SLIGHT CHANCES IN THE NW CORNER OF THE FA IN NERN MO BY SUNDAY AS A NEW DIGGING SHORTWAVE APPROACHES AND WILL GAIN THE SUPPORT OF SOME MOISTURE BEGINNING TO RETURN TO THE AREA. PERSISTENCE TEMP FORECAST SEEMED BEST FOR THESE PERIODS AS LITTLE CHANGE IN H850 TEMPS EXPECTED. FOR THE EXTENDED PERIOD (SUNDAY NIGHT - THURSDAY)...PATTERN OF TROF OVER THE MS VLY AND RDGS OVR THE WRN CONUS AND OFF THE E COAST OF THE CONUS WILL CONTINUE FOR THE DURATION OF THE PERIOD. SURFACE PATTERN MUCH MORE UNCERTAIN...BUT SOME MODELS PERSIST THE SFC RIDGE THRU MUCH OF THE PERIOD TIL MID WEEK. ALL MODELS THEN RETURN MOISTURE BY THIS TIME. WENT WITH SMALL CHANCES FOR PCPN ON SUNDAY NIGHT/MONDAY WITH DIGGING TROF INTO AREA AND FROM WEDNESDAY ON AS MOISTURE RETURNS IN MORE FORCE. PERSISTENCE TEMPS TO CONTINUE AND SAW LITTLE NEED TO CHANGE MUCH. TES && .AVIATION... FOR THE 18Z TAFS...HAVE REVISED THE TAFS FOR TIMING ON TSRA...WITH KCOU/KUIN EARLY THIS AFTERNOON AND KSTL/KSUS A LITTLE LATER. HAVE ADDED VRB GUSTY WINDS TO THE TEMPO GROUPS WITH THE TSRA GROUPS THIS AFTN. KEPT SHRA GOING WITH VCTS FOR A FEW HOURS AFTER THE INTIAL ROUND OF STORMS INTO THE EVENING HOURS...LASTING THE LONGEST AT KSTL/KSUS. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1156 AM CDT THU JUN 22 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1156 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS MISSOURI AND ILLINOIS THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS WILL LIKELY BE SEVERE...PARTICULARLY SOUTH OF INTERSTATE 70 IN ILLINOIS. THE STRONGEST STORMS WILL PRODUCE HAIL UP TO THE SIZE OF GOLFBALLS... WIND GUSTS IN EXCESS OF 70 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED RISK OF THUNDERSTORMS ON FRIDAY AS THE COLD FRONT MOVES THROUGH SOUTHERN ILLINOIS AND SOUTHERN MISSOURI. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE...PRIMARILY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND THE INTERSTATE 70 CORRIDOR IN ILLINOIS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE WEATHER CLOSELY THIS AFTERNOON AND TONIGHT...AND BE PREPARED FOR IMMEDIATE ACTIVATION IF NECESSARY. BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 1 E NEW HAVEN 38.61N 91.20W
06/22/2006 FRANKLIN MO LAW ENFORCEMENT
SEMI TRUCK OVERTURNED.
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
337 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 6 NW HARDIN 39.22N 90.70W
06/22/2006 E2.75 INCH CALHOUN IL TRAINED SPOTTER
HAIL SIZE RANGED FROM GOLF BALL TO BASEBALL.
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL SUMMERFIELD 38.60N 89.75W
06/22/2006 E0.75 INCH ST. CLAIR IL TRAINED SPOTTER
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL GRAFTON 38.97N 90.43W
06/22/2006 E0.88 INCH JERSEY IL LAW ENFORCEMENT
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 5 E GRAFTON 38.97N 90.33W
06/22/2006 E0.75 INCH JERSEY IL LAW ENFORCEMENT
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL ELSAH 38.95N 90.35W
06/22/2006 E2.50 INCH JERSEY IL LAW ENFORCEMENT
&&
TILLYThe St Louis radar (KLSX), 134 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515074.